Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 32, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 21, 1999, 10:05 PM CDT for Noble County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 21, 1999, 10:05 PM CDT (03:05 UTC)
- Expired
- Apr 21, 1999, 10:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KOKC 220307 RRA TOROKC OKC103-220330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CDT WED APR 21 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... EASTERN NOBLE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1030 PM CDT * AT 1005 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 4 MILES WEST OF MORRISON...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE MORRISON TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3645 9720 3625 9720 3626 9683 3645 9701 MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 21, 9:38 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 21, 9:38 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 938 PM CDT WED APR 21 1999 FLASH FLOOD WATCH NECESSARY WITH LIKELY OVER 3 INCHES OF RAINFALL IN A LARGE AREA OF NORTH CENTRAL OKLAHOMA. WITH TORNADIC STORMS, THERE HAS BEEN LITTLE LOOK AT THE SYNOPTIC SITUATION SINCE EARLY EVENING. FORECASTS WERE UPDATED FOR POSITION OF THE STATIONARY LINE OF STORMS AND SOME WIND DIRECTIONS. .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:09 PM CDT | Tornado Warning | OUN | Garfield, Grant | 36 min |
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 40 min |
| Apr 21, 7:41 PM CDT | Tornado Warning | OUN | Garfield, Grant | 49 min |
| Apr 21, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 48 min |
| Apr 21, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Apr 21, 8:24 PM CDT | Flash Flood Warning | OUN | Garfield, Major | 3 hr |
| Apr 21, 8:29 PM CDT | Tornado Warning | OUN | Garfield, Noble | 46 min |
| Apr 21, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 48 min |
| Apr 21, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 48 min |
| Apr 21, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 39 min |
| Apr 21, 9:10 PM CDT | Tornado Warning | OUN | Kay, Noble | 35 min |
| Apr 21, 9:20 PM CDT | Tornado Warning | OUN | Garfield | 25 min |
| Apr 21, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 49 min |
| Apr 21, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Apr 21, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 32 min |
| Apr 21, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 53 min |
| Apr 21, 10:10 PM CDT | Tornado Warning | OUN | Kingfisher | 35 min |
| Apr 21, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 30 min |
| Apr 21, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Apr 21, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 38 min |
| Apr 21, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 32 min |
| Apr 21, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 63 min |
| Apr 21, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 53 min |
| Apr 22, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 30 min |
| Apr 22, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 46 min |
| Apr 22, 2:31 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 44 min |
| Apr 22, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.